MAUDE Adverse Event Report: MEDTRONIC GRAND RAPIDS RCSP RETROGRADE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC GRAND RAPIDS RCSP RETROGRADE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 94975
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a dlp silicone rcsp cannula with manual-inflate cuff, the customer reported a leak from the blue connection point.This was noticed immediately upon first use.The cannula was used under normal conditions with no unusual handling and sharp objects nearby.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the leak was noticed at the stage when the retro cannula had been placed in position, meaning the cannula had been exposed to blood.The defective leak point was at the blue connection of the cannula, not in the parts inside the patient.The cannula was already placed in the patient and was not replaced, but the leaking area was taped during the procedure.The customer stated that due to the defect, the retro cannula had to be refilled several times.The defective cannula prolonged the duration of the surgery and made monitoring more difficult.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of damage/cut in the cuff inflation tubing line.During the cleaning pr ocess there was a leak observed from the damaged line.The reason for the return was confirmed.Additional information b5: medtronic received additional information that the cannula was visually inspected, as per normal practice.The device was flushed with saline, as is routinely done.It was stated that there was no risk of bleeding.The duration of the procedure was prolonged by a few minutes by the issue.It was stated that the cannula was not replaced as the cannula was already in place and functioned adequately after it was tapped.When the issue was observed, the aorta had already been clamped, and it was considered preferable to avoid additional clamp time.Correction section d3 (mfr name), d3.1 (street 1), d3.3 (mfr city), d3.4 (mfr region) and d3.6 (postal code): these fields have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RCSP RETROGRADE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC GRAND RAPIDS
620 watson sw
grand rapids,mi MN 49504
Manufacturer (Section G)
MEDTRONIC GRAND RAPIDS
620 watson sw
grand rapids,mi MN 49504
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24375300
Report Number2184009-2026-00266
Device Sequence Number5676015
Product Code DWF
UDI-Device Identifier00643169454835
UDI-Public(01)00643169454835(17)271213(10)80035417
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K953945
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number94975
Device Catalogue Number94975
Device Lot Number80035417
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown